Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 26, 2021, 5:02 PM EDT for Stanly County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 26, 2021, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WWUS82 KRAH 262102
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
502 PM EDT Mon Jul 26 2021
NCZ073-262145-
Stanly NC-
502 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT STANLY COUNTY UNTIL 545 PM
EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mt Pleasant, or 8 miles east of Downtown Concord, moving east at 10
mph.
Wind gusts up to 40 mph and heavy rain with minor flooding will be
possible with this storm.
Locations impacted include...
Albemarle, Badin Lake, Plyler, Fairview In Union County, Locust,
Norwood, Badin, Oakboro, Stanfield and Richfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
3540 8009 3537 8005 3526 8010 3518 8005
3514 8007 3519 8011 3517 8014 3517 8016
3515 8016 3517 8020 3516 8022 3521 8025
3517 8035 3518 8037 3516 8046 3518 8051
TIME...MOT...LOC 2101Z 282DEG 10KT 3537 8046
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:59 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 26, 3:59 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 359 PM EDT Mon Jul 26 2021 .SYNOPSIS... A surface trough will will settle into NC this afternoon and evening, then waver across the region through Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 210 PM Monday... A severe thunderstorm watch has been issued till 8 pm for northern Piedmont counties, including the Triad, and the cities of Asheboro, Burlington and Roxboro. Scattered thunderstorms have developed in the lee of Va and NC mountains. Daytime heating into the mid to upper 80s and dewpoints in the lower to mid 70s is fueling strong destabilization, with sfc CAPE of 3000-4000 J/KG and MLCAPE forecast to increase to 2500-3000 J/KG. Expectations remain that a well-defined sfc cold pool(s) will propagate east-southeastward into the NW Piedmont through the remainder of the afternoon and evening. Effective shear of 25-35kts across the northern tier will result in a threat for one or two strong to severe storm clusters, capable of damaging wind gusts. The biggest question is how far south will the strong/more organized convection make it until it begins to weaken owing to loss of heating and as the convection becomes farther removed from the upper forcing and belt of enhanced shear across VA. The severe threat looks to be greatest through 9 pm, Additionally, given anomalously high PWATs of 2- to 2.25", some locally heavy rain and localized flooding will also be possible, mainly in urban areas. Convective rain chances should diminish after midnight, but cannot rule out some lingering showers overnight. Under partly to mostly cloudy skies, overnight lows are expected to reach the upr 60s/near 70 in the rain-cooled air over the nrn half of cntl NC to lower/mid 70s across the southeast. Additionally, though confidence is low wrt the exact evolution and location, areas of fog and/or stratus is possible due to moisture convergence INVOF the boundary. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 230 PM Monday... Another low-amplitude shortwave trough will traverse the mid-Atlantic region late Tuesday. Meanwhile, the surface boundary will remain draped across the area. This boundary will likely provide the primary focus for convection amidst a very moist and unstable regime. Models shift the highest +2.0" PWATS across south/southeastern portions of the forecast area, and this is where the model consensus keep the highest PoPs. Shear is not as strong as today, so any severe threat should be unorganized, in a generally pulse severe regime. Highs in the upper 80s to lower 90s with heat indices in upper 90s to near 100 across the southern zones. Convection should abate from loss of heating Tuesday evening with mostly dry conditions Tuesday night. Lows in the upper 60s north to lower/mid 70s south. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 355 PM Monday... The surface boundary will drop south of central NC on Wednesday, with the Piedmont trough remaining over the area. As the mid/upper trough moves east and offshore, dry NW flow aloft will result in decreased convection chances on Wednesday. However, both the GFS and ECMWF show enough lingering moisture for slight to low chance POPs across the area outside of the northern Piedmont. The best chance for any showers and storms is in the far south and east. Increasing thicknesses will bring temperatures a few degrees higher than Mon/Tue, with highs in the lower-to-mid-90s. With the shortwave trough moving completely out of the area, and the strong mid/upper ridge over the Plains extending farther east, height rises aloft and subsidence will result in hot and dry conditions on Thursday. Forecast highs are in the mid-to-upper-90s, with maximum heat indices in the upper-90s to lower-100s. A cold front will approach from the north on Friday, bringing a better chance of showers and storms once again. Convection chances will be partly dependent on the timing of the front, with the GFS bringing it through during peak heating compared to the ECMWF which holds it off until Friday night. Even still the GFS and its ensembles have trended drier closer to the ECMWF, so continue low chance POPs at this time. Temperatures will also be dependent on frontal timing, but highs could reach the upper-90s in the south once again. As the cold front stalls south of the area, Saturday will be drier, but with a broad mid/upper trough over the Eastern US, isolated showers and storms still cannot be ruled out with the best chance in the south. Sunday and Monday have low chance POPs as a shortwave rotates around the base of the trough, and another cold front then approaches the region. Forecast highs from the weekend into Monday are seasonable, in the upper-80s to lower-90s. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 210 PM Monday... A convectively enhanced surface boundary will drift SSE into northern and then central NC during the late afternoon and evening, where it is then forecast to become stationary. With a very moist and unstable airmass in place, this boundary will serve to produce scattered to numerous showers and storms across the NC Piedmont during the afternoon-evening. Sub-VFR conditions and thunderstorm/outflow wind gusts of 30 to 50 mph are possible with the stronger cell clusters. Some showers and storms may hold together before weakening/dissipating and affect FAY between 02-06Z Tue. Surface winds will be generally light sly to swly, except variable and gusty in and near storms. Although confidence is low, weak moisture convergence INVOF the stalled sfc boundary will support the potential for areas of fog and/or stratus during the early morning hours. Outlook: Scattered to numerous showers and storms are possible again on Tuesday, with the greatest coverage expected across southern portions of NC, including KFAY. While a few showers and storms are possible across the far southern zones on Wednesday, Wednesday and especially Thursday when be significantly drier. Rain chances return on Friday as a cold front is forecast to move south through the area. Otherwise, early morning stratus and patchy fog will be possible each morning through mid week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...CBL SHORT TERM...CBL LONG TERM...Danco AVIATION...CBL
Hazardous weather outlook, Jul 26, 1:47 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 147 PM EDT Mon Jul 26 2021 NCZ007-021>024-038>040-271800- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- 147 PM EDT Mon Jul 26 2021 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms this afternoon and early evening will be capable of producing isolated instances of damaging wind gusts and heavy rain and flooding. Hail will also be possible in storms near and north of the Virginia border. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ008>011-025>028-041-271800- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-Wake- 147 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Thunderstorms this afternoon and early evening will be capable of producing isolated instances of damaging wind gusts and heavy rain and flooding. Hail will also be possible in storms near and north of the Virginia border. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ042-043-073>078-083>086-088-089-271800- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 147 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms on Tuesday will be capable of producing locally heavy rain and a risk of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 3:58 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
358 PM EDT Mon Jul 26 2021
NCZ038-262045-
Davidson NC-
358 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DAVIDSON COUNTY
UNTIL 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Linwood, or near Lexington, moving east at 15 mph.
Wind gusts up to 40 mph and heavy rain producing minor flooding will
be possible with this storm.
Locations impacted include...
Lexington, Linwood, Denton, Gordontown, High Rock Boat Dock Marina,
Nc Wildlife Access Boat Launch, High Rock Lake Marina & Campground
and High Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3583 8005 3562 8007 3563 8026 3563 8028
3565 8030 3567 8031 3568 8033 3569 8034
3570 8032 3572 8033 3572 8036 3580 8037
TIME...MOT...LOC 1957Z 263DEG 15KT 3572 8032
GIHSpecial weather statement, Jul 26, 5:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
502 PM EDT Mon Jul 26 2021
NCZ073-262145-
Stanly NC-
502 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT STANLY COUNTY UNTIL 545 PM
EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mt Pleasant, or 8 miles east of Downtown Concord, moving east at 10
mph.
Wind gusts up to 40 mph and heavy rain with minor flooding will be
possible with this storm.
Locations impacted include...
Albemarle, Badin Lake, Plyler, Fairview In Union County, Locust,
Norwood, Badin, Oakboro, Stanfield and Richfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
3540 8009 3537 8005 3526 8010 3518 8005
3514 8007 3519 8011 3517 8014 3517 8016
3515 8016 3517 8020 3516 8022 3521 8025
3517 8035 3518 8037 3516 8046 3518 8051
TIME...MOT...LOC 2101Z 282DEG 10KT 3537 8046
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:58 PM EDT | Special Weather Statement | RAH | Davidson | 47 min |
| Jul 26, 7:08 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 52 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.